Alert archive / Mississippi / Freeze Warnings in 2021
Freeze Warning 8, NWS Memphis, TN
NWS Memphis, TN issued this freeze warning at Nov 13, 2021, 4:20 AM CST for 14 counties in Mississippi. It took effect at Nov 14, 2021, 12:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2021, 4:20 AM CST (10:20 UTC)
- In effect from
- Nov 14, 2021, 12:00 AM CST
- Expired
- Nov 14, 2021, 7:43 AM CST
- In force
- 8 hr
- Issued by
- NWS Memphis, TN
Counties Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Monroe County, MS, Pontotoc County, MS, Prentiss County, MS, Tippah County, MS, Tishomingo County, MS, Union County, MS, Yalobusha County, MS
The radar
The Columbus AFB radar (KGWX), 74 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 10.3 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1775 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
168 WWUS74 KMEG 131020 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 420 AM CST Sat Nov 13 2021 MSZ003>006-009-013>017-021>024-131830- /O.CAN.KMEG.FR.Y.0007.000000T0000Z-211113T1400Z/ /O.NEW.KMEG.FZ.W.0008.211114T0600Z-211114T1400Z/ Benton MS-Tippah-Alcorn-Tishomingo-Prentiss-Lafayette-Union- Pontotoc-Lee MS-Itawamba-Yalobusha-Calhoun-Chickasaw-Monroe- Including the cities of Ashland, Ripley MS, Corinth, Iuka, Booneville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, and Aberdeen 420 AM CST Sat Nov 13 2021 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SUNDAY... ...FROST ADVISORY IS CANCELLED... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Portions of North Mississippi. * WHEN...From midnight tonight to 8 AM CST Sunday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ MSZ002-008-011-012-020-131830- /O.CAN.KMEG.FR.Y.0007.000000T0000Z-211113T1400Z/ /O.NEW.KMEG.FR.Y.0008.211114T0600Z-211114T1400Z/ Marshall-Tate-Quitman-Panola-Tallahatchie- Including the cities of Holly Springs, Senatobia, Marks, Batesville, and Charleston 420 AM CST Sat Nov 13 2021 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SUNDAY... ...FROST ADVISORY IS CANCELLED FOR THIS MORNING... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Marshall, Tate, Quitman, Panola and Tallahatchie Counties. * WHEN...From midnight tonight to 8 AM CST Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ ARZ049-058-MSZ001-007-010-131130- /O.CAN.KMEG.FR.Y.0007.000000T0000Z-211113T1400Z/ Lee AR-Phillips-DeSoto-Tunica-Coahoma- Including the cities of Marianna, Helena, West Helena, Southaven, Olive Branch, Tunica, and Clarksdale 420 AM CST Sat Nov 13 2021 ...FROST ADVISORY IS CANCELLED... The Frost Advisory for east-central Arkansas and northwest Mississippi has been cancelled. $$ SJM
4 follow-up statements
777 WWUS74 KMEG 131335 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 735 AM CST Sat Nov 13 2021 MSZ003>006-009-013>017-021>024-132230- /O.CON.KMEG.FZ.W.0008.211114T0600Z-211114T1400Z/ Benton MS-Tippah-Alcorn-Tishomingo-Prentiss-Lafayette-Union- Pontotoc-Lee MS-Itawamba-Yalobusha-Calhoun-Chickasaw-Monroe- Including the cities of Ashland, Ripley MS, Corinth, Iuka, Booneville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, and Aberdeen 735 AM CST Sat Nov 13 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SUNDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Portions of North Mississippi. * WHEN...From midnight tonight to 8 AM CST Sunday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ MSZ002-008-011-012-020-132230- /O.CON.KMEG.FR.Y.0008.211114T0600Z-211114T1400Z/ Marshall-Tate-Quitman-Panola-Tallahatchie- Including the cities of Holly Springs, Senatobia, Marks, Batesville, and Charleston 735 AM CST Sat Nov 13 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SUNDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Marshall, Tate, Quitman, Panola and Tallahatchie Counties. * WHEN...From midnight tonight to 8 AM CST Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ SJM
634 WWUS74 KMEG 132002 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 202 PM CST Sat Nov 13 2021 MSZ003>006-009-013>017-021>024-141400- /O.CON.KMEG.FZ.W.0008.211114T0600Z-211114T1400Z/ Benton MS-Tippah-Alcorn-Tishomingo-Prentiss-Lafayette-Union- Pontotoc-Lee MS-Itawamba-Yalobusha-Calhoun-Chickasaw-Monroe- Including the cities of Ashland, Ripley MS, Corinth, Iuka, Booneville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, and Aberdeen 202 PM CST Sat Nov 13 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SUNDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Portions of North central and Northeast Mississippi. * WHEN...From midnight tonight to 8 AM CST Sunday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ MSZ002-008-011-012-020-141400- /O.CON.KMEG.FR.Y.0008.211114T0600Z-211114T1400Z/ Marshall-Tate-Quitman-Panola-Tallahatchie- Including the cities of Holly Springs, Senatobia, Marks, Batesville, and Charleston 202 PM CST Sat Nov 13 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SUNDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Marshall, Tate, Quitman, Panola and Tallahatchie Counties. * WHEN...From midnight tonight to 8 AM CST Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
860 WWUS74 KMEG 141152 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 552 AM CST Sun Nov 14 2021 MSZ003>006-009-013>017-021>024-141400- /O.CON.KMEG.FZ.W.0008.000000T0000Z-211114T1400Z/ Benton MS-Tippah-Alcorn-Tishomingo-Prentiss-Lafayette-Union- Pontotoc-Lee MS-Itawamba-Yalobusha-Calhoun-Chickasaw-Monroe- Including the cities of Ashland, Ripley MS, Corinth, Iuka, Booneville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, and Aberdeen 552 AM CST Sun Nov 14 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Portions of North central and Northeast Mississippi. * WHEN...Until to 8 AM CST this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ MSZ002-008-011-012-020-141400- /O.CON.KMEG.FR.Y.0008.000000T0000Z-211114T1400Z/ Marshall-Tate-Quitman-Panola-Tallahatchie- Including the cities of Holly Springs, Senatobia, Marks, Batesville, and Charleston 552 AM CST Sun Nov 14 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Marshall, Tate, Quitman, Panola and Tallahatchie Counties. * WHEN...Until 8 AM CST this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
913 WWUS74 KMEG 141343 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 743 AM CST Sun Nov 14 2021 MSZ003>006-009-013>017-021>024-141445- /O.CAN.KMEG.FZ.W.0008.000000T0000Z-211114T1400Z/ Benton MS-Tippah-Alcorn-Tishomingo-Prentiss-Lafayette-Union- Pontotoc-Lee MS-Itawamba-Yalobusha-Calhoun-Chickasaw-Monroe- Including the cities of Ashland, Ripley MS, Corinth, Iuka, Booneville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, and Aberdeen 743 AM CST Sun Nov 14 2021 ...FREEZE WARNING IS CANCELLED... Temperatures have warmed above freezing and the Freeze Warning has been cancelled. $$ MSZ002-008-011-012-020-141445- /O.CAN.KMEG.FR.Y.0008.000000T0000Z-211114T1400Z/ Marshall-Tate-Quitman-Panola-Tallahatchie- Including the cities of Holly Springs, Senatobia, Marks, Batesville, and Charleston 743 AM CST Sun Nov 14 2021 ...FROST ADVISORY IS CANCELLED... Frost is no longer a threat and the Frost Advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this freeze warning went out at Nov 13, 4:14 AM CST, 6 minutes earlier.
Area forecast discussion, Nov 13, 4:14 AM CST, 6 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
414 AM CST Sat Nov 13 2021
.DISCUSSION...
Currently...High pressure is building into the region and temps
have fallen into the 30s with some sub freezing temps across
northern parts of the Mid-South. Concerning the frost advisory
across east-central Arkansas and north MS this morning...there is
a little too much mixing and dewpoint depressions are too high for
much frost formation outside of perhaps some sheltered areas.
Will cancel the frost advisory for this morning.
Today...Expect a chilly day with a northwest breeze. Some clouds
may work into northern areas but model RH fields indicate the bulk
of that stratocu deck will remain north of the region. Highs will
be in the upper 40s and lower 50s.
Tonight...High pressure will shift to the Lower MS Valley which
should result in better radiational cooling conds across north
MS. Winds will decouple and temps should fall to the freezing mark
across much of NE MS and will go ahead and issue a freeze warning
for NE NS with a frost advisory for parts of NW MS.
Sunday through Monday...A reinforcing cold front will sweep
through Sunday afternoon. Lift and moisture remains north so the
front will pass through dry. Temps will climb to around
normal...upper 50s to lower 60s as wind shift to the west. High
pressure will settle over the region Sunday night with lows in the
30s again. Monday looks like another near normal day as return
flow starts up.
Tuesday and Wednesday...Warmer, southerly flow continues as high
pressure shifts to the SE US coast. Highs on Tuesday will climb
above 70 in many locations. Expect a breezy day across the Delta
as well. Much milder temps expected Tuesday night under sustained
southerly flow. A cold front will approach Wednesday afternoon
with rain chances increasing across the north. North MS will
squeak out another nice day with highs in the 70s though.
Wednesday night and Thursday...Cold front moves through with
showers and perhaps a thunderstorm Wednesday night. Severe chances
are nil at this point. This will be followed by cooler temps and
diminishing rain chances Thursday.
Friday...By the end of the week there are some timing differences
with the fast moving zonal flow so confidence is low.
SJM
&&
.AVIATION...
06Z TAFs
VFR for all sites though the TAF set. Wind is WNW 5-9kts and will
back more SW 2-6kts by the end of the TAF cycle.
SMW
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...Freeze Warning from midnight tonight to 8 AM CST Sunday for
Alcorn-Benton MS-Calhoun-Chickasaw-Itawamba-Lafayette-Lee
MS-Monroe-Pontotoc-Prentiss-Tippah-Tishomingo-Union-
Yalobusha.
Frost Advisory from midnight tonight to 8 AM CST Sunday for
Marshall-Panola-Quitman-Tallahatchie-Tate.
TN...None.
&&Hazardous weather outlook, Nov 12, 8:21 AM CST, 19 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 821 AM CST Fri Nov 12 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-131630- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 821 AM CST Fri Nov 12 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A Frost Advisory is in effect for late tonight into early Saturday across parts of east-central Arkansas and all of North Mississippi. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Frost and or freezing conditions are expected Saturday night into early Sunday and again Sunday night into early Monday. These conditions should bring an end to the growing season across the entire Midsouth. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 4:20 AM CST | Frost Advisory | MEG | Marshall, Panola, Quitman, Tallahatchie, Tate | 27 hr |
Nearby
Freeze Warnings in Mississippi, 2021Every freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.